Alert archive / Florida / Wind Advisories in 2006
Wind Advisory 2, NWS Melbourne, FL
NWS Melbourne, FL issued this wind advisory at Feb 4, 2006, 3:35 AM EST for 6 counties in Florida. It took effect at Feb 4, 2006, 4:00 AM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 4, 2006, 3:35 AM EST (08:35 UTC)
- In effect from
- Feb 4, 2006, 4:00 AM EST
- Expired
- Feb 4, 2006, 10:04 AM EST
- In force
- 6 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 08:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 8.6 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 435 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 521 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 352 m²/s²
- 0-3 km storm-relative helicity
- 467 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KMLB 040835 NPWMLB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 335 AM EST SAT FEB 4 2006 FLZ041-044>047-053-054-058-059-064-141-144-147-042100- /O.NEW.KMLB.WI.Y.0002.060204T0900Z-060204T2100Z/ INLAND VOLUSIA COUNTY-NORTHERN LAKE-ORANGE-SEMINOLE- SOUTHERN BREVARD-OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN- COASTAL VOLUSIA-SOUTHERN LAKE-NORTHERN BREVARD- INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO... SANFORD...MELBOURNE...PALM BAY...KISSIMMEE...ST CLOUD... VERO BEACH...OKEECHOBEE...FORT PIERCE...HOBE SOUND... DAYTONA BEACH...CLERMONT...TITUSVILLE 335 AM EST SAT FEB 4 2006 ...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A WIND ADVISORY FOR ALL OF EAST CENTRAL FLORIDA TODAY. STRENGTHENING LOW PRESSURE LIFTING NORTH ACROSS THE OHIO VALLEY WILL SWEEP A STRONG COLD FRONT THROUGH CENTRAL FLORIDA TODAY. VERY STRONG WIND FIELDS IN THE ATMOSPHERE POSE A THREAT FOR DAMAGING THUNDERSTORM WINDS. HOWEVER...STRONG SOUTH WINDS OF 20 TO 25 MPH WITH GUSTS NEAR 40 MPH WILL BE POSSIBLE...EVEN AWAY FROM CONVECTIVE ACTIVITY. THESE WINDS WILL SHIFT TO THE WEST BEHIND THE COLD FRONT DURING THE DAY BUT REMAIN STRONG AND GUSTY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 MPH OR GREATER AND/OR GUSTS TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN TOSS LIGHT AND MODERATE WEIGHT ITEMS...SUCH AS LAWN FURNITURE AND EMPTY TRASH CANS...SNAP TREE LIMBS OR CAUSE SPORADIC POWER OUTAGES. MOTORISTS SHOULD BE AWARE OF SUDDEN...STRONG CROSS WINDS. $$ KELLY
1 follow-up statement
000 WWUS72 KMLB 041504 NPWMLB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 1004 AM EST SAT FEB 4 2006 ...A LAKE WIND ADVISORY IS IN EFFECT FOR EAST CENTRAL FLORIDA TODAY... . THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A LAKE WIND ADVISORY FOR ALL OF EAST CENTRAL FLORIDA TODAY. A STRONG COLD FRONT WILL SWEEP THROUGH CENTRAL FLORIDA TODAY. VERY STRONG WIND FIELDS IN THE UPPER ATMOSPHERE POSE A THREAT FOR STRONG SOUTH SURFACE WINDS OF 20 MPH WITH GUSTS NEAR 30 MPH. THESE WINDS WILL SHIFT TO THE WEST BEHIND THE COLD FRONT DURING THE DAY BUT REMAIN STRONG AND GUSTY. WINDS THIS STRONG CAN TOSS LIGHT AND MODERATE WEIGHT ITEMS...SUCH AS LAWN FURNITURE AND EMPTY TRASH CANS. MOTORISTS AND BOATERS SHOULD BE AWARE OF THESE GUSTY CONDITIONS. FLZ041-044>047-053-054-058-059-064-141-144-147-041615- /O.CAN.KMLB.WI.Y.0002.000000T0000Z-060204T2100Z/ INLAND VOLUSIA COUNTY-NORTHERN LAKE-ORANGE-SEMINOLE- SOUTHERN BREVARD-OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN- COASTAL VOLUSIA-SOUTHERN LAKE-NORTHERN BREVARD- INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO... SANFORD...MELBOURNE...PALM BAY...KISSIMMEE...ST CLOUD... VERO BEACH...OKEECHOBEE...FORT PIERCE...HOBE SOUND... DAYTONA BEACH...CLERMONT...TITUSVILLE 1004 AM EST SAT FEB 4 2006 ...WIND ADVISORY IS CANCELLED... $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this wind advisory went out at Feb 3, 8:51 PM EST, 6 hours 44 minutes earlier.
Area forecast discussion, Feb 3, 8:51 PM EST, 6 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 851 PM EST FRI FEB 3 2006 .DISCUSSION... ...INCREASING SEVERE WEATHER THREAT OVERNIGHT CONTINUING INTO THE FIRST HALF OF SATURDAY... CURRENTLY...CANAVERAL PROFILER STARTING TO SHOW INCREASING LOW LEVEL FLOW ASSOCIATED WITH INTENSIFYING STORM SYSTEM OVER ALABAMA. CONVECTION IN THE NORTHEAST GULF AND FAR NORTHERN PARTS OF OUR AREA HAS BEGUN TO LOOK MORE ORGANIZED. SO FAR THE LOW LEVELS HAVE BEEN RATHER STABLE (TEMPS IN THE LOWER 60S IN NORTH LAKE/VOLUSIA) WHICH IS INHIBITING CELL INTENSIFICATION. BETTER AIR MASS WITH DEW POINTS IN THE UPPER 60S TO LOWER 70S WAS SITUATED OVER SOUTH FLORIDA AND IS FEEDING CONVECTIVE CLUSTER DOWN THERE. ADDITIONALLY...130 KNOT JET INDICATED AT 250 MB NOSING INTO SOUTH FLORIDA. OVERNIGHT...SHORTWAVE DIGGING INTO THE NORTHWEST GULF WILL LIFT THE LOW CENTER NORTHEAST AS IT INTENSIFIES OVERNIGHT. INCREASING SOUTHERLY FLOW IS PROGGED TO RAISE TEMPS AND DEW POINTS WHICH SHOULD PROVIDE FOR A LITTLE MORE INSTABILITY. DEEP LAYER SHEAR WILL ALSO INCREASE AS STRONG JET CORE IS PROGGED TO SHIFT ACROSS THE CENTRAL PENINSULA. THEREFORE THREAT FOR SEVERE WEATHER IS EXPECTED TO INCREASE DURING THE NIGHT. LOW LEVEL FLOW HAS BEEN STAYING BACKED TO THE SOUTHEAST...PROBABLY PARTIALLY DUE TO A WEAK MESO HIGH ASSOCIATED WITH THE LARGE RAIN COOLED AIR MASS FROM EARLIER CONVECTION. GFS INDICATES SURFACE WINDS SHIFTING TO THE SOUTH OVERNIGHT WITH 850 MB WINDS FROM THE SOUTHWEST AT 40-50 KNOTS...THEREFORE LOW LEVEL SHEAR LOOKS SUFFICIENT FOR A FEW TORNADOES. DEGREE OF INSTABILITY RECOVERY IS THE BIG QUESTION MARK. THREAT FOR STRONG/SEVERE STORMS WILL CONTINUE INTO EARLY SAT AHEAD OF APPROACHING COLD FRONT. PEOPLE SHOULD MONITOR THE WEATHER TONIGHT AND BE READY TO SEEK STRONG SHELTER IF THREATENING WEATHER DEVELOPS. CURRENT SET OF PRODUCTS DEFINES THE THREATS WELL AND NOT PLANNING ANY CHANGES. && .MARINE...WIND FIELDS STILL BEING DISTURBED BY AREAS OF RAIN AND CONVECTION BUT NOT PLANNING TO CHANGE CURRENT FORECAST. WILL LEAVE EXERCISE CAUTION IN EFFECT UNTIL 4 AM PACKAGE WHEN ADVISORY BEGINS. && .MLB WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY FLAGLER BEACH TO JUPITER INLET 4 AM SAT UNTIL SUNDAY MORNING. && SHORT TERM...SEDLOCK/BRAGAW LONG TERM....LASCODY
Hazardous weather outlook, Feb 3, 10:25 PM EST, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MELBOURNE FL 1025 PM EST FRI FEB 3 2006 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 041100- COASTAL VOLUSIA-COCOA BEACH TO JUPITER INLET 20 NM TO 60 NM OFFSHORE- COCOA BEACH TO JUPITER INLET OUT TO 20 NM- FLAGLER BEACH TO COCOA BEACH 20 NM TO 60 NM OFFSHORE- FLAGLER BEACH TO COCOA BEACH OUT TO 20 NM-INDIAN RIVER- INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE- ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE- 1025 PM EST FRI FEB 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...OVERNIGHT ...SEVERE WEATHER THREAT REMAINS POSSIBLE OVERNIGHT... ...THUNDERSTORM IMPACT... STRONG ATMOSPHERIC WINDS WILL COMBINE WITH DEEP MOISTURE AND AN APPROACHING JET STREAM AS THUNDERSTORMS RE-DEVELOP OVERNIGHT. ENHANCED TURNING OF LOW LEVEL WINDS AND LARGE SCALE LIFTING PROVIDED BY THE JET STREAM WILL CREATE A HAZARD FOR STRONG TO SEVERE STORMS ACROSS EAST CENTRAL FLORIDA. OF PRIMARY CONCERN WILL BE THE POTENTIAL FOR THE DEVELOPMENT OF ROTATING STORMS...WHICH WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND POSSIBLE ISOLATED TORNADOES. INDIVIDUAL CELLS WILL ALSO BE CAPABLE OF INTENSE RAINFALL...FREQUENT LIGHTNING AND HAIL. ...FLOOD IMPACT... INDIVIDUAL STORMS MOVING ACROSS THE SAME AREAS...OR TRAINING...WILL PRODUCE A MODERATE THREAT OF LOCALIZED FLOODING OVERNIGHT. RAINFALL AMOUNTS OF 3 TO 4 INCHES WILL BE POSSIBLE IN SOME AREAS. LOCAL FLOODING HAS ALREADY BEEN OCCURRING SINCE THURSDAY AFTERNOON OVER THE FLORIDA WEST COAST AND NUMEROUS STORMS WILL LIKELY PRODUCE PONDING OF WATER AND HAZARDOUS DRIVING CONDITIONS INTO EARLY SATURDAY. ...MARINE THUNDERSTORM GUST IMPACT... NUMEROUS STORMS...SOME POSSIBLY SEVERE WILL MOVE EAST OFF THE COAST OVERNIGHT. WIND GUSTS OF 35 TO 50 KNOTS WILL BE POSSIBLE IN THE STRONGER STORMS. MARINERS ARE ADVISED TO TRAVEL SAFELY AND BE PREPARED TO SEEK SAFE HARBOR WHEN STORMS THREATEN. ...WATERSPOUT IMPACT... STRONG WIND SHEAR IN THE LOWER LEVELS OF THE ATMOSPHERE WILL PROMOTE TURNING OF SOME STORMS. AS THESE STORMS MOVE OFFSHORE THEY WILL BE CAPABLE OF PRODUCING SMALL TORNADOES OR WATERSPOUTS OVER THE MARINE AREA. WATERSPOUTS CAN OVERTURN VESSELS AND ALSO COULD BE WRAPPED IN RAIN BEING IMPOSSIBLE TO RECOGNIZE. ...WIND AND SEA IMPACT... SMALL CRAFT SHOULD EXERCISE CAUTION FOR WINDS 15 TO 2O KNOTS. A SMALL CRAFT ADVISORY WILL GO IN EFFECT AT 4 AM FOR THE NEARSHORE AND OFFSHORE LEGS FOR WINDS AROUND 20 KNOTS. LOCALIZED WIND GUSTS MAY EXCEED 34 KNOTS NEAR STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG STORMS WILL LINGER INTO SATURDAY MORNING. A COLD FRONT WILL PASS OVER EAST CENTRAL FLORIDA ON SATURDAY BRINGING MUCH DRIER AND COOLER AIR INTO THE AREA FOR THE REMAINDER OF THE WEEKEND. A SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT THROUGH SUNDAY MORNING ACROSS COASTAL WATERS AS WINDS WILL BECOME SUSTAINED AROUND 20 KNOTS ACROSS THE NEARSHORE LEG TO 30 KNOTS OVER THE OFFSHORE LEG. SEAS WILL BUILD TO 7 FEET SATURDAY AFTERNOON AND NIGHT ACROSS THE OFFSHORE WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE DEVELOPING WEATHER CONDITIONS OVERNIGHT. SPOTTERS ARE REQUESTED TO CONTACT THE NATIONAL WEATHER SERVICE SHOULD SEVERE WEATHER AND OR FLOODING BE OBSERVED OR THESE CONDITIONS ARE REPORTED TO YOUR NET CONTROL POSITION. PENDERGRAST/TES
In the hours before
Special weather statement, Feb 4, 2:13 AM EST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 213 AM EST SAT FEB 4 2006 FLZ064-040800- MARTIN- 213 AM EST SAT FEB 4 2006 ...STRONG STORMS CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH OVER MARTIN COUNTY... AT 209 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS FROM 9 MILES NORTH OF INDIANTOWN TO 23 MILES SOUTHWEST OF INDIANTOWN...MOVING NORTHEAST AT 40 MPH. LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS INCLUDE HOBE SOUND BEACH...JOHNATHAN DICKINSON STATE PARK...JUPITER ISLAND AND PORT SALERNO. TES
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 3, 8:16 PM EST | Severe Thunderstorm Warning | MLB | Volusia | 29 min |
| Feb 4, 10:48 AM EST | Lake Wind Advisory | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 7 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.